Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 14, 2015, 4:08 PM EDT for Arenac County, Iosco County, Ogemaw County, Michigan. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2015, 4:08 PM EDT (20:08 UTC)
- Expired
- Aug 14, 2015, 4:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arenac County, MI, Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:35 PM EDT | TSTM WND DMG | Omer, MI | FACEBOOK AND SCANNER REPORTS OF TREES AND POWER LINES DOWN AROUND THE AREA.TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS53 KAPX 142008
SVRAPX
MIC011-069-129-142045-
/O.NEW.KAPX.SV.W.0042.150814T2008Z-150814T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN IOSCO COUNTY IN NORTHERN MICHIGAN...
SOUTHEASTERN OGEMAW COUNTY IN NORTHERN MICHIGAN...
EASTERN ARENAC COUNTY IN NORTHERN MICHIGAN...
* UNTIL 445 PM EDT
* AT 408 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TURNER...OR
NEAR AU GRES...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AU GRES...MAPLE RIDGE...OMER...TWINING...TURNER...SKIDWAY LAKE AND
PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4421 8403 4420 8355 4407 8359 4404 8347
4406 8360 4405 8365 4402 8369 4399 8368
4400 8374 4399 8374 4398 8380 4400 8383
4392 8390
TIME...MOT...LOC 2008Z 326DEG 19KT 4414 8371
HAIL...1.00IN
WIND...60MPH
$$
GILLEN2 follow-up statements
857
WWUS53 KAPX 142024
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
424 PM EDT FRI AUG 14 2015
MIC011-069-129-142045-
/O.CON.KAPX.SV.W.0042.000000T0000Z-150814T2045Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
424 PM EDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN IOSCO...SOUTHEASTERN OGEMAW AND EASTERN ARENAC
COUNTIES...
AT 423 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF AU GRES TO NEAR MAPLE RIDGE...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AU GRES...MAPLE RIDGE...OMER...TWINING...TURNER...SKIDWAY LAKE AND
PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4421 8403 4420 8355 4407 8359 4404 8347
4406 8360 4405 8365 4402 8369 4399 8368
4400 8374 4399 8374 4398 8380 4400 8383
4392 8390
TIME...MOT...LOC 2023Z 334DEG 12KT 4410 8360 4411 8397
HAIL...1.00IN
WIND...60MPH
$$
ADAM222
WWUS53 KAPX 142045 RRA
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
445 PM EDT FRI AUG 14 2015
MIC011-069-129-142054-
/O.EXP.KAPX.SV.W.0042.000000T0000Z-150814T2045Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
445 PM EDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN IOSCO...
SOUTHEASTERN OGEMAW AND EASTERN ARENAC COUNTIES WILL EXPIRE AT 445 PM
EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4421 8403 4420 8355 4407 8359 4404 8347
4406 8360 4405 8365 4402 8369 4399 8368
4400 8374 4399 8374 4398 8380 4400 8383
4392 8390
TIME...MOT...LOC 2040Z 326DEG 19KT 4410 8360 4411 8397
$$
ADAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:42 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 14, 1:42 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 142 PM EDT FRI AUG 14 2015 .UPDATE... ISSUED AT 1205 PM EDT FRI AUG 14 2015 MAINLY SUNNY SKIES ACROSS THE AREA AT MIDDAY SAVE FOR SOME MID/HIGH CLOUDS CLIPPING CHIPPEWA COUNTY...AND A PATCH OF LEFTOVER STRATUS OVER MANISTEE COUNTY. JUST STARTING TO GET SOME CUMULUS CLOUDS BUBBLING UP OUT THE WINDOW. 13Z SURFACE ANALYSIS SHOWS A WEAK COLD FRONT OVER LAKE SUPERIOR...WITH A WEAK LOW OVER LAKE SUPERIOR AND A COUPLE OF TROUGHS ATTACHED TO IT...ONE WHICH EXTENDS SOUTH INTO EASTERN WISCONSIN. DEW POINTS IN THE UPPER 60S-LOWER 70S POOLING ACROSS THE UPPER MISSISSIPPI VALLEY AND SPREADING EAST INTO MICHIGAN. WATER VAPOR IMAGERY SHOWS A COMPACT VORTICITY CENTER PASSING ACROSS THE NORTH CHANNEL...WITH ANOTHER DIGGING SOUTHEAST INTO WESTERN UPPER. THINGS ARE QUICKLY DESTABILIZING THIS MORNING...MLCAPE VALUES ANALYZED IN EXCESS OF 2000J/KG OVER SOUTHWEST QUADRANT OF THE FORECAST AREA IN THE GRAND TRAVERSE BAY VICINITY. SOME OF THIS LOW LEVEL MOISTURE/HIGH DEW POINTS MAY MIX OUT AS THE AFTERNOON WEARS ON...BUT ANTICIPATE PLENTY OF INSTABILITY THE AFTERNOON FOR LAKE BREEZE CIRCULATIONS AND DIGGING SHORT WAVE TROUGH TO ACT UPON TO GENERATE THUNDERSTORMS. ALREADY GETTING NEW DEVELOPMENT MOVING ONSHORE FROM CENTRAL LAKE SUPERIOR...AND EXPECT THIS TREND TO SPREAD SOUTHWARD WITH TIME. ANY SEVERE THREAT LIKELY WILL BE "PULSEY" TYPE STACKED STORMS WITH RELATIVELY WEAK WIND SHEAR ALOFT...SOME HAIL BUT GUSTY WINDS PROBABLY THE BIGGER THREAT AS UPDRAFTS COLLAPSE. SHOULD BE A VERY WARM AFTERNOON WITH TEMPERATURES LIKELY PUSHING 90 IN SPOTS. && .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 325 AM EDT FRI AUG 14 2015 HIGH IMPACT WEATHER: MORE SHOWERS AND STRONGER STORMS. SYNOPTIC PATTERN AND OBSERVATIONS: EARLY MORNING ANALYSIS...NRN MICHIGAN IS CAUGHT IN WNW FLOW ALOFT...SEPARATED FROM TROUGHING OVER THE EAST COAST AND A HOT AND STEAMY AIR MASS UNDERNEATH RIDGING OVER THE ROCKIES AND CENTRAL PLAINS. LOW LEVEL TROUGHING IS SEEN VIA SFC OBS AND REGIONAL VWP'S SLOWLY INCHING EASTWARD...DRAGGING A SWATH OF HIGHER THETA-E AIR ACROSS NRN LOWER MICHIGAN ON THE LEADING EDGE OF SOME STEEPER LAPSE RATES ALOFT. WE HAVE BEEN SEEING AN ISOLATED SHOWER AND/OR STORM PERIODICALLY FIRING OFF ON THIS TROUGH/LAPSE RATE GRADIENT. FURTHER NORTH...A WAVY SHALLOW/WEAK COLD FRONT WAS ACROSS THE US/CANADA BORDER AND LAKE SUPERIOR. THERE WERE POCKETS OF SHOWERS/STORMS SEEN ALONG/NEAR THIS FRONT...PERHAPS AIDED BY WV IMAGERY-VERIFIED VORTICITY MAXIMA BURIED IN THE WNW FLOW ALOFT. TEMPERATURES WERE MILD IN THE SOUPIER LOW LEVEL AIR MASS...IN THE MIDDLE 60S TO LOWER 70S. SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER: THE VORTICITY MAXIMA WORKING ON THE COLD FRONT TO OUR NORTH WILL SHOVE SOUTH AND THROUGH NRN MICHIGAN THIS MORNING...WHILE ANOTHER APPARENT WEAKER SWIRL IN WV IMAGERY WILL FOLLOW FOR THE AFTERNOON. THIS IS GOING TO ALLOW FOR A SHARPENING UPPER TROUGH FOR OUR REGION TODAY...AND A WAY TO DRIVE THE COLD FRONT AND IT'S CONVERGENCE TO US. WINDS ARE WEAK ALONG THIS FRONT...AND WITH WARM TEMPERATURES IN THE MIDDLE AND UPPER 80S...THE FRONT WILL GET ALL MUDDLED UP IN THE MORE OVERPOWERING LAKE BREEZES THAT WILL DEVELOP. THE LAKE BREEZE CONVERGENCE AREAS...MACKINAC COUNTY OF EASTERN UPPER...AND NE LOWER...WILL BE THE LOCALES FOR SHOWERS AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THERE COULD ALSO BE SOME HELP FROM THE WEAKER SWIRL ALOFT...NOW SEEN IN AT THE MANITOBA/ONTARIO BORDER. THE SHARPER UPPER TROUGH WILL MEAN SOME COOLING ALOFT/STEEPER LAPSE RATES OF >6.5 C/KM. WITH SFC DEW POINTS IN THE 62F-64F RANGE...MLCAPE VALUES ARE SOMEWHAT IMPRESSIVE FOR NRN MICHIGAN...IN THE 1500-2000 J/KG RANGE. MUCH OF THIS CAPE IS IN THE HAIL GROWTH REGION...BUT FREEZING/WET BULB ZERO LEVELS ARE QUITE HIGH. WIND FIELDS NOT ALL THAT IMPRESSIVE WITH 0-6KM BULK SHEAR AROUND 25-30KTS. NOT A GREAT DAY FOR WIDESPREAD SEVERE STORMS...BUT WE CAN CERTAINLY SEE A COUPLE OF STORMS PRODUCE SEVERE HAIL/DAMAGING WINDS. AS THE DAY ENDS...AND WE LOSE THE HEATING...EXPECT ACTIVITY TO SLOWLY WANE. THE STRONGEST AND MOST NUMEROUS STORMS ARE EXPECTED IN NE LOWER. NOT OTHER MID LEVEL IMPULSES/DISTURBANCES ARE EXPECTED FOR THE NIGHT...AS THE RIDGING WEST OF US PUSHES INTO THE NORTH CENTRAL PLAINS/FAR WESTERN GREAT LAKES...AND THE FLOW ALOFT TURNS MORE WESTERLY...SHOVING THESE VORTICITY MAXIMA BY TO OUR NORTH. THINKING WE WILL NOT BE DEALING WITH ISOLATED NOCTURNAL SHOWERS/STORMS. LOWS TONIGHT IN THE LOWER HALF OF THE 60S. && .SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT) ISSUED AT 325 AM EDT FRI AUG 14 2015 LARGE AND BLOSSOMING SOUTHWESTERN STATES RIDGE EXPANDS INTO THE WESTERN GREAT LAKES REGION. THIS WILL LEAD TO HAZY...HOT AND HUMID CONDITIONS THIS WEEKEND. LOOKING AT MODEL SOUNDINGS...CAPPING INVERSION SHOULD PRECLUDE ANY CONVECTIVE ACTIVITY THROUGH THE DAY ON SUNDAY. TEMPERATURES WILL PUSH WELL THROUGH THE 80S TO THE LOWER 90S SATURDAY AND THE MIDDLE 80S TO MIDDLE 90S SUNDAY (WHICH WILL BE CLOSE TO RECORD HIGHS FOR THE DATE). AN APPROACHING COLD FRONT SHOULD WEAKEN THE CAP AND COMBINE WITH A SURGE OF MOISTURE (PW/S APPROACHING 2 INCHES) TO INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. EARLY LOOK AT SEVERE POTENTIAL SHOWS THE THREAT FOR DAMAGING WIND GUSTS AS WINDS ALOFT BEGIN TO RAMP UP (AS WELL AS HEAVY RAINFALL THREAT). && .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 325 AM EDT FRI AUG 14 2015 THE NORTHERN STREAM SHORT WAVE LEADS TO CONTINUED SHOWER AND THUNDERSTORM CHANCES MONDAY. CONTINUED SEVERE THREAT DUE TO DECENT WINDS ALOFT (0-6KM BULK SHEAR 35 TO 40 KNOTS) IN COMBINATION WITH DAYTIME HEATING DRIVEN INSTABILITY AND CONVERGENCE ALONG THE SURFACE COLD FRONT. HIGH PRESSURE AT THE SURFACE TUESDAY SHOULD LEAD TO A BREAK IN THE ACTION (AS WELL AS COOLER TEMPERATURES AND COMFORTABLE HUMIDITY LEVELS). WARM ADVECTION/ANOTHER SHORT WAVE AND ASSOCIATED AREA OF LOW PRESSURE MOVING THROUGH THE PLAINS THEN BRINGS MORE CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY WEDNESDAY INTO THURSDAY. TEMPERATURES NEAR TO SLIGHTLY ABOVE AVERAGE MONDAY THEN A FEW DEGREES BELOW AVERAGE TUESDAY BEFORE RISING TO A FEW DEGREES ABOVE THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 131 PM EDT FRI AUG 14 2015 SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL CONTINUE INTO EARLY EVENING...WITH SOME IFR FOG LIKELY OVERNIGHT DISSIPATING SATURDAY MORNING. && .MARINE... ISSUED AT 325 AM EDT FRI AUG 14 2015 A SLOW MOVING WEAK/SHALLOW COLD FRONT WILL SINK INTO NRN MICHIGAN TODAY...WITH WEAK WINDS RESULTING IN ONSHORE LAKE BREEZES. THE CONVERGENCE AREAS OVER LAND WILL MARK THE LOCATION OF MORE SHOWERS AND STORM DEVELOPMENT...BUT STORMS OVER THE GREAT LAKES ARE EXPECTED AS WELL...JUST A FEWER NUMBER OF THEM. A FEW STORMS WILL DEFINITELY BE ABLE TO BRING SOME GUSTY WINDS AND HAIL...SO BOATERS WILL WANT TO PAY PARTICULAR ATTENTION TO MID DAY THROUGH EVENING RADAR. ACTIVITY WILL DIE DOWN THROUGH THE NIGHT...WHILE HEAT AND HUMIDITY BUILD IN OVER THE WEEKEND. MORE LAKE BREEZES SATURDAY...BEFORE AN INCREASED SW FLOW ARRIVES SUNDAY...AHEAD OF THE NEXT COLD FRONT AND STORMS FOR SUNDAY NIGHT-MONDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JPB NEAR TERM...SMD SHORT TERM...SULLIVAN LONG TERM...SULLIVAN MARINE...SMD
Hazardous weather outlook, Aug 14, 12:06 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1206 PM EDT FRI AUG 14 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-151100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1206 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. STRONGER STORMS WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 50 MPH AND SOME HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF STRONG WINDS OR HAIL AT ANY TIME. IN ADDITION...RAINFALL REPORTS ARE ALWAYS APPRECIATED. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD JPB
In the hours before
Special weather statement, Aug 14, 1:01 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
101 PM EDT FRI AUG 14 2015
MIZ008-141730-
CHIPPEWA-
101 PM EDT FRI AUG 14 2015
...A STRONG THUNDERSTORM AFFECTING SOUTHEAST CHIPPEWA COUNTY...
AT 101 PM EDT...A STRONG THUNDERSTORM WAS NEAR DETOUR VILLAGE...OR
OVER THE SOUTHERN SAINT MARYS RIVER...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THROUGH 130 PM...LOCATIONS IMPACTED INCLUDE... DETOUR VILLAGE AND
THE WESTERN HALF OF DRUMMOND ISLAND.
LAT...LON 4593 8362 4595 8376 4593 8379 4596 8391
4597 8393 4596 8400 4599 8403 4604 8400
4602 8394 4598 8390 4607 8398 4607 8397
4600 8387 4602 8383 4598 8381 4601 8377
4595 8359
TIME...MOT...LOC 1701Z 303DEG 14KT 4599 8392
LAWRENCESpecial weather statement, Aug 14, 1:25 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
125 PM EDT FRI AUG 14 2015
MIZ008-015-141815-
MACKINAC-CHIPPEWA-
125 PM EDT FRI AUG 14 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL CHIPPEWA
AND NORTH CENTRAL MACKINAC COUNTIES...
AT 124 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER TROUT
LAKE...OR 25 MILES SOUTHWEST OF POINT IROQUOIS...MOVING SOUTHEAST AT
25 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MORAN...TROUT LAKE...HULBERT...ALLENVILLE...EAST LAKE...THREE LAKES
AND FIBRE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4634 8523 4641 8515 4612 8457 4593 8485
4626 8517
TIME...MOT...LOC 1724Z 315DEG 21KT 4622 8499Special weather statement, Aug 14, 1:45 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
145 PM EDT FRI AUG 14 2015
MIZ008-015-141815-
MACKINAC-CHIPPEWA-
145 PM EDT FRI AUG 14 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHIPPEWA AND
FAR EASTERN MACKINAC COUNTIES...
AT 144 PM EDT...A STRONG THUNDERSTORM WAS OVER STALWART...OR 17 MILES
WEST OF POTAGANNISSING BAY...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THROUGH 215 PM...LOCATIONS IMPACTED INCLUDE... GOETZVILLE...STALWART
AND RABER.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE UP TO 20 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
LAT...LON 4607 8398 4607 8402 4605 8402 4597 8422
4613 8438 4619 8425 4618 8425 4616 8420
4618 8417 4617 8414 4618 8412 4612 8405
4609 8407 4607 8403 4609 8401
TIME...MOT...LOC 1744Z 319DEG 15KT 4611 8422
LAWRENCELocal storm report, Aug 14, 1:53 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
153 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL EAST TAWAS 44.28N 83.48W
08/14/2015 M0.25 INCH IOSCO MI SPOTTER
&&
GILLENSpecial weather statement, Aug 14, 3:31 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 331 PM EDT FRI AUG 14 2015 MIZ027-028-033-034-142000- CRAWFORD-ROSCOMMON-MISSAUKEE-KALKASKA- 331 PM EDT FRI AUG 14 2015 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CRAWFORD... NORTHWESTERN ROSCOMMON...SOUTHEASTERN KALKASKA AND NORTHEASTERN MISSAUKEE COUNTIES... AT 330 PM EDT...STRONG THUNDERSTORMS WERE NEAR MOORESTOWN...OR 10 MILES NORTHWEST OF HOUGHTON LAKE...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HOUGHTON LAKE...HIGGINS LAKE...NORTH HIGGINS LAKE AND MOORESTOWN. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4444 8503 4456 8494 4451 8462 4428 8480 TIME...MOT...LOC 1930Z 309DEG 8KT 4443 8485 GILLEN
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:51 PM EDT | Special Marine Warning | APX | 39 min | |
| Aug 14, 1:01 PM EDT | Special Weather Statement | APX | 29 min | |
| Aug 14, 1:24 PM EDT | Special Marine Warning | APX | 66 min | |
| Aug 14, 1:25 PM EDT | Special Weather Statement | APX | Mackinac | 50 min |
| Aug 14, 1:45 PM EDT | Special Weather Statement | APX | Chippewa | 30 min |
| Aug 14, 1:59 PM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 46 min |
| Aug 14, 2:54 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska | 36 min |
| Aug 14, 3:04 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Roscommon | 26 min |
| Aug 14, 3:07 PM EDT | Special Marine Warning | APX | 53 min | |
| Aug 14, 3:12 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 48 min |
| Aug 14, 3:24 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 36 min |
| Aug 14, 3:31 PM EDT | Special Weather Statement | APX | Roscommon | 29 min |
| Aug 14, 4:00 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Oscoda | 30 min |
| Aug 14, 4:05 PM EDT | Flash Flood Warning | APX | Alcona | 3 hr |
| Aug 14, 4:40 PM EDT | Flash Flood Watch | APX | Alcona, Arenac, Iosco | 5 hr |
| Aug 14, 4:43 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 32 min |
| Aug 14, 5:08 PM EDT | Flash Flood Warning | APX | Arenac, Iosco | 3 hr |
| Aug 14, 5:17 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 28 min |
| Aug 14, 5:55 PM EDT | Special Marine Warning | APX | 50 min | |
| Aug 14, 6:08 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Oscoda | 37 min |
| Aug 14, 7:53 PM EDT | Special Weather Statement | APX | Roscommon | 37 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.